Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 37, NWS Jackson, MS

June 8, 2025Lowndes County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 8, 2025, 2:52 AM CDT for Lowndes County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2025, 2:52 AM CDT (07:52 UTC)
Expired
Jun 8, 2025, 5:00 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 35 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

133 
WGUS54 KJAN 080752
FFWJAN
MSC087-081000-
/O.NEW.KJAN.FF.W.0037.250608T0752Z-250608T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
252 AM CDT Sun Jun 8 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Lowndes County in northeastern Mississippi...

* Until 500 AM CDT.

* At 252 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Columbus, Caledonia, Columbus AFB, Steens, Kolola Springs and Bent 
  Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3351 8860 3353 8854 3355 8852 3352 8847
      3356 8850 3358 8849 3360 8848 3362 8851
      3364 8850 3364 8851 3366 8850 3367 8842
      3368 8840 3369 8840 3369 8837 3372 8833
      3375 8832 3374 8825 3335 8830 3336 8862

FLASH FLOOD...RADAR INDICATED

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 12:20 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 8, 12:20 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1220 AM CDT Sun Jun 8 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 930 PM CDT Sat Jun 7 2025

As anticipated, storms have developed near the boundary extending
from southern AR into northern MS. There is much uncertainty
still concerning how much this initial activity will organize and
ultimately, how quickly it will be able to move into northern
portions of the forecast area. There is definitely plenty of
mid/upper flow and instability for a substantial cluster or two of
storms to develop and push south, so have kept higher storm
chances going through the night for locations along/north of I-20.
Given current severe thunderstorm watch, will keep the threat for
severe weather advertised for tonight. /EC/

&&

.DISCUSSION...
Issued at 239 PM CDT Sat Jun 7 2025

Through Monday: As mid level ridging has begun to retreat
southward, and a more active weather pattern has begun to shift
into the area this weekend with a series of shortwaves set to
bring multiple rounds of convection over the next few days. In
this regime, because each round of showers and storms is
contingent on mesoscale details influenced by the previous round,
timing is difficult to pin down more than about 18-24 hours ahead
of time. The first system of interest is currently advancing
eastward across northern periphery of the CWA and should continue
pushing east-southeastward. While the bulk of available guidance
keeps the core of this complex just north of our area, there
remains a chance for our reinforcing/secondary line to push
through north of Highway 82. This is where an enhanced risk of
severe storms has been highlighted with damaging wind gusts being
the primary concern.

Further south, conditions will be mainly dry through much of the
day. Isolated, mainly diurnally-driven convection is possible this
afternoon. However, the potential for additional widespread
development will increase after sunset. These storms may initially
fester in a west-to-east corridor this evening before eventually
making more southeastward progress into Sunday morning. Given
sufficient deep shear and instability, some of these storms could be
severe with a threat for damaging wind gusts and hail. Additionally,
it is possible a localized flooding threat may need to be
highlighted if it becomes more apparent that tonight's storms will
train over a longer period of time.

From the daytime Sunday through Monday, an additional one or two
convective complexes are expected to traverse the area, including a
potential upstream MCS reaching our area sometime Monday morning.
Damaging winds will be the primary threat with these storms, though
exact timing will play a role in their intensity as they reach our
area. While momentum of a strong cold pool could sustain a severe
threat in the morning hours, given the time of day, the storms could
be in a weakening state as they arrive and stabilize the airmass,
disrupting severe weather potential later in the day. We'll have a
better idea of how things will play out as this gets closer. In the
mean time, we will continue to highlight a slight risk for severe
potential during this time frame in the HWO graphics.

Heat stress: With much of the area remaining fairly dry still today,
above average temps and humidity are anticipated, with heat indices
having the potential to again breach the triple digits, especially
along and south of I-20. We will continue to highlight a limited
heat stress threat over roughly the southern half of the area.
/DL/OAJ/

Tuesday through the weekend...

Global guidance continues to show a cold front shifting southward
and stalling across the southeastern CONUS heading into Tuesday.
This front will provide some relief from the triple digit heat index
readings over much of our forecast area. This front will also keep
higher chances of showers and t-storms around for the rest of the
period/area for the afternoon hours and subsequently peter off after
sunset./CR/OAJ/

&&

.AVIATION...
(06Z TAFS)
Issued at 1220 AM CDT Sun Jun 8 2025

Scattered TS will drop slowly southward across the region
overnight through Sunday, reaching the I-20 corridor around
daybreak and south MS/central LA Sun afternoon. Brief categorical
reductions are possible within these storms and wind gusts to 50
kt and 1 inch hail are possible in the strongest storms. A period
of MVFR stratus is also expected from early this morning before
dissipating around mid-morning. Elsewhere VFR conditions will
prevail through the TAF period. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       89  71  84  70 /  50  60  90  60
Meridian      89  69  86  69 /  60  60  90  70
Vicksburg     90  71  85  70 /  50  60  80  60
Hattiesburg   94  74  91  73 /  40  50  70  70
Natchez       90  73  86  70 /  40  40  70  60
Greenville    89  71  81  69 /  50  50  90  30
Greenwood     89  71  83  67 /  50  40  90  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

EC/OAJ/DL/CR

In the hours before

Special weather statement, Jun 7, 11:54 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
1154 PM CDT Sat Jun 7 2025

MSZ029-030-080600-
Clay MS-Webster MS-
1154 PM CDT Sat Jun 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WEBSTER AND CLAY
COUNTIES THROUGH 100 AM CDT...

At 1153 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mantee, or 10 miles southwest of Houston, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Montpelier around 1200 AM CDT.
  Pala Alto around 1220 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central and northeastern Mississippi.

&&

LAT...LON 3357 8855 3364 8903 3372 8921 3372 8919
      3374 8919 3374 8904 3375 8903 3376 8893
      3381 8893 3381 8872 3368 8872 3368 8852
TIME...MOT...LOC 0453Z 265DEG 28KT 3376 8910

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

86
Special weather statement, Jun 8, 12:43 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
1243 AM CDT Sun Jun 8 2025

MSZ030-031-080630-
Lowndes MS-Clay MS-
1243 AM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAY AND LOWNDES
COUNTIES THROUGH 130 AM CDT...

At 1243 AM CDT, Doppler radar was tracking a strong thunderstorm near
Aberdeen, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Caledonia, Kolola Springs, and Columbus AFB around 1250 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Mississippi.

&&

LAT...LON 3336 8830 3335 8830 3347 8861 3368 8860
      3368 8850 3367 8849 3366 8852 3365 8851
      3366 8850 3366 8846 3368 8843 3367 8842
      3369 8839 3369 8837 3372 8833 3374 8833
      3374 8825
TIME...MOT...LOC 0543Z 277DEG 42KT 3376 8853

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

86
Special weather statement, Jun 8, 1:35 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
135 AM CDT Sun Jun 8 2025

MSZ026-028-029-080700-
Grenada MS-Montgomery MS-Webster MS-
135 AM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT GRENADA...NORTHWESTERN WEBSTER
AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 200 AM CDT...

At 135 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gore Springs, or 7 miles northeast of Grenada, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grenada, Elliott, Duck Hill, Holcomb, Gore Springs, Bellefontaine,
Bew Springs, Sweatman, Misterton, and Embry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Mississippi.

&&

LAT...LON 3387 8977 3387 8951 3372 8951 3372 8926
      3363 8926 3358 8975 3361 8979 3368 8979
      3368 8988 3381 9005 3382 8993 3385 8992
      3390 8977
TIME...MOT...LOC 0635Z 291DEG 37KT 3382 8970

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DL
Special weather statement, Jun 8, 1:38 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
138 AM CDT Sun Jun 8 2025

MSZ030-080730-
Clay MS-
138 AM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CLAY COUNTY THROUGH 230
AM CDT...

At 138 AM CDT, Doppler radar was tracking a strong thunderstorm over
Trebloc, or 11 miles southeast of Houston, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
West Point, Pala Alto, and Montpelier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Mississippi.

&&

LAT...LON 3358 8849 3357 8849 3371 8896 3376 8895
      3376 8893 3381 8893 3381 8872 3368 8872
      3368 8850 3367 8849 3366 8852 3364 8851
      3364 8850 3362 8851 3360 8847
TIME...MOT...LOC 0638Z 281DEG 32KT 3379 8885

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DL
Special weather statement, Jun 8, 2:35 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
235 AM CDT Sun Jun 8 2025

MSZ029-030-032-033-080815-
Oktibbeha MS-Clay MS-Choctaw MS-Webster MS-
235 AM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHOCTAW...
NORTHWESTERN OKTIBBEHA...WEBSTER AND WEST CENTRAL CLAY COUNTIES
THROUGH 315 AM CDT...

At 235 AM CDT, Doppler radar was tracking a strong thunderstorm near
Embry, or 7 miles northwest of Eupora, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eupora, Maben, Mathiston, Pheba, Walthall, Bellefontaine, Cumberland,
Reform, Sherwood, Embry, and Clarkson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3370 8891 3338 8898 3346 8935 3346 8940
      3348 8951 3371 8949
TIME...MOT...LOC 0735Z 278DEG 36KT 3361 8938

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Jun 8, 2:48 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
248 AM CDT Sun Jun 8 2025

MSZ031-039-080830-
Lowndes MS-Noxubee MS-
248 AM CDT Sun Jun 8 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN NOXUBEE AND SOUTHERN
LOWNDES COUNTIES THROUGH 330 AM CDT...

At 248 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ethelsville to near Oktoc. Movement was
east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brooksville, Crawford, Deerbrook, and Bigbee Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3324 8831 3321 8860 3328 8870 3329 8867
      3338 8867 3342 8829
TIME...MOT...LOC 0748Z 285DEG 25KT 3340 8829 3335 8869

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:54 PM CDTSpecial Weather StatementJANClay66 min
Jun 8, 12:43 AM CDTSpecial Weather StatementJANLowndes47 min
Jun 8, 1:35 AM CDTSpecial Weather StatementJANGrenada25 min
Jun 8, 1:38 AM CDTSpecial Weather StatementJANClay52 min
Jun 8, 2:35 AM CDTSpecial Weather StatementJANWebster40 min
Jun 8, 2:48 AM CDTSpecial Weather StatementJANLowndes42 min
Jun 8, 3:08 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee37 min
Jun 8, 3:11 AM CDTTornado WarningJANNoxubee21 min
Jun 8, 3:45 AM CDTSpecial Weather StatementJANNoxubee60 min
Jun 8, 4:02 AM CDTFlash Flood WarningJANOktibbeha3 hr
Jun 8, 7:42 AM CDTSpecial Weather StatementJANKemper33 min
Jun 8, 8:57 AM CDTSpecial Weather StatementJANAttala, Kemper33 min
Jun 8, 11:14 AM CDTRiver Flood WarningJANNoxubee6 days

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.